| Model Number |
ONYXNG20012UX |
| Medical Device Problem Codes |
Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
| Date of Event |
09/22/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion in the obtuse marginal artery (om1), following a plain old balloon angioplasty (poba) to that lesion.It was reported the stent dislodgment occurred.It was detailed that the stent was unable to advance to the om1 lesion, and an attempt was made to remove the undeployed stent.However, the stent stripped off the catheter/balloon delivery system and remained in the proximal circumflex (cx) artery.A 2.0x12mm non-medtronic nc balloon was inserted into the dislodged stent and used to deploy the stent in the proximal cx.The patient remained stable and was not harmed in the process.No further patient injury was reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the lesion in the obtuse marginal artery was a non calcified lesion.The patient also had a lesion in the proximal left circumflex artery (lcx) with moderate calcium but without significant tortuosity.The origin of the circumflex artery was off the left main and was noted to be very angulated.The device was inspected before use with no issues noted.The device was prepped per ifu with no issues noted.The om1 was pre-dilated with a good result.The proximal lcx was not pre-dilated as it was planned to avoid stenting that area.Resistance was noted advancing the device but excessive force was not used.The stent had become stuck on the proximal vessel calcium.Resistance was noted during withdrawal of the device with some force used that was described as not excessive.Patient age, gender and weight provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: procedural images were returned to medtronic for review.Images confirm the presence of the target lesion in om1.There is a sharp tortuous bend from the left main (lm) into the proximal lcx.Pre-dilation of the om1 lesion is confirmed.The presence of a dislodged stent can be seen exiting the tip of the guide extension catheter (gec) through the lm and into the proximal lcx.This confirms what was reported from the account.This suggests that the dislodgement can be attributed to the vessel morphology.A balloon was delivered to deploy the dislodged stent.This activity was successful and was followed by completion of treatment of the om1 lesion and the lad lesion.The root cause of the dislodgement appears to be most likely related to patient vessel morphology.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.